MAUDE Adverse Event Report: VENTANA MEDICAL SYSTEMS INC. BENCHMARK ULTRA; SLIDE STAINER, AUTOMATED

VENTANA MEDICAL SYSTEMS INC. BENCHMARK ULTRA; SLIDE STAINER, AUTOMATED
Catalog Number 05342716001
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Limb Fracture (4518)
Date of Event 10/13/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The laboratory reported that due to the fall, the employee broke her leg which was reportedly treated in the emergency department on the day of the incident.According to the laboratory, the employee was presumably sent home after seeing a physician.The employee reportedly had an orthopedic follow-up on (b)(6) 2023.The laboratory manager was reluctant to provide any further information and stated that this was not the fault of a roche product.According to the investigation at the site, the spigot on the waste carboy was not properly closed at the time of the incident, allowing waste fluids to leak onto the floor near the instrument.The facility felt that it may have been accidentally bumped open with the movement of the carboy in and out of the instrument as they were able to confirm that the spigot could fully close with no leakage.The lab manager confirmed that this event was due to a procedural issue in their laboratory.No parts were repaired or replaced as there was no evidence of a roche product malfunction.The managing waste containers section of the instrument user guide instructs the user to "make sure that the spigot handle is in the off position (the word "off" on the handle should be facing the front).".
 
Event or Problem Description
We received information that an operator suffered an injury from slipping on liquid that had leaked from a waste carboy of the benchmark ultra stainer module.

Brand Name
BENCHMARK ULTRA
Common Device Name
SLIDE STAINER, AUTOMATED
Manufacturer (Section D)
VENTANA MEDICAL SYSTEMS INC.
1910 e innovation park dr
tucson AZ 85755
Manufacturer (Section G)
VENTANA MEDICAL SYSTEMS INC.
1910 e innovation park dr
tucson AZ 85755
Manufacturer Contact
timothy blair
1080 us hwy 202 s
branchburg, NJ 08876
MDR Report Key18138985
Report Number2028492-2023-03611
Device Sequence Number6560511
Product Code KPA
UDI-Device Identifier04015630981052
UDI-Public04015630981052
Combination Product (Y/N)Y
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
510K EXEMPTN
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number05342716001
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/16/2023
Initial Report FDA Received Date11/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale